High Blood Pressure And ED: What Are The Signs & Symptoms?
High blood pressure and ED are closely linked. There have been many studies which have shown men in certain age groups to experience erectile dysfunction while suffering from hypertension (high blood pressure). It has also been reported that the medication used to treat hypertension has actually generated erection issues.
BLOOD PRESSURE AND SEX DRIVE: NAVIGATING THE CHALLENGES
High blood pressure typically has no discernable symptoms, but men may notice its impact on their sex-life. High blood pressure and ED go hand-in-hand. While a lower sex drive won't necessarily affect long-term health, feeling unsatisfied in your sex life is a difficult challenge for anyone.
HOW DOES HIGH BLOOD PRESSURE CAUSE ED IN MEN?
High blood pressure causes the arteries to stiffen and narrow, so blood flow throughout the body is restricted. For men, this may mean less blood to the penis. This can make it difficult to maintain or even achieve an erection. This is a condition known as erectile dysfunction (ED).
Additional side effects may include:
- Difficulty ejaculating - Reduced sex drive
While a decreased ability to perform may feel shameful or embarrassing or even taboo, know it's rather common. Many men of all ages suffer from both high blood pressure and ED. But high blood pressure and ED are entirely treatable.
These concerns should be brought to your doctor, as they can help guide you on the best approach to take.
DOES HIGH BLOOD PRESSURE CAUSE BD IN WOMEN?
It has yet to be understood the direct impact high blood pressure has on a woman's sex drive, but there's a possibility the two relate.
Just as high blood pressure reduces blood flow to the penis, it can reduce the flow of blood to the vagina. This can lead to reduced arousal, vaginal dryness, and the inability to orgasm. As with men, women can also feel ashamed and embarrassed about their condition, however, a doctor and certain medications can help.
BLOOD PRESSURE MEDICATION AND ED
Even if you didn't have issues with erectile dysfunction before, you might find your BP medication has lowered your sex drive. There are certain medications where ED is a known side effect. This includes:
- Diuretics: Also known as water pills, this medication can inhibit blood flow to the penis, and you may find it difficult to achieve an erection. Additionally, it may reduce your body's zinc, which is needed in the production of testosterone. - Beta-Blockers: These medications have long been associated with erectile dysfunction, especially older formulas like propranolol.
Over time, these side effects may go away. It also helps to take your medication exactly as prescribed by your doctor. If you find your issues are there for the long-term, it may be worth switching to a different medication. Those less likely to cause sexual side effects include: